Alert archive / Massachusetts / Small Craft Advisories in 2014

Small Craft Advisory 89, NWS Boston/Norton, MA

July 26, 2014

NWS Boston/Norton, MA issued this small craft advisory at Jul 26, 2014, 3:52 PM EDT. It took effect at Jul 27, 2014, 1:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2014, 3:52 PM EDT (19:52 UTC)
In effect from
Jul 27, 2014, 1:00 PM EDT
Expired
Jul 27, 2014, 6:24 PM EDT
In force
5 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WHUS71 KBOX 261952
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
352 PM EDT SAT JUL 26 2014

ANZ230>234-236-237-251-270400-
/O.NEW.KBOX.SC.Y.0089.140727T1700Z-140728T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
352 PM EDT SAT JUL 26 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT SUNDAY.

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-250-254>256-270400-
/O.NEW.KBOX.SC.Y.0089.140727T1700Z-140728T1000Z/
RHODE ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
352 PM EDT SAT JUL 26 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 6 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 6 AM EDT
MONDAY.

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
3 follow-up statements
896 
WHUS71 KBOX 270724
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
324 AM EDT SUN JUL 27 2014

ANZ235-250-254>256-271600-
/O.EXT.KBOX.SC.Y.0089.140727T1700Z-140728T2200Z/
RHODE ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
324 AM EDT SUN JUL 27 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM EDT MONDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230>234-236-237-251-271600-
/O.CON.KBOX.SC.Y.0089.140727T1700Z-140728T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
324 AM EDT SUN JUL 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING...

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 2 TO 4 FEET EXCEPT WAVES 1 TO 2 FEET ON BOSTON HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
353 
WHUS71 KBOX 271540
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1140 AM EDT SUN JUL 27 2014

ANZ230>234-236-237-251-272345-
/O.CON.KBOX.SC.Y.0089.140727T1700Z-140728T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
1140 AM EDT SUN JUL 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-250-254>256-272345-
/O.CON.KBOX.SC.Y.0089.140727T1700Z-140728T2200Z/
RHODE ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1140 AM EDT SUN JUL 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NOCERA

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
815 
WHUS71 KBOX 272224
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
624 PM EDT SUN JUL 27 2014

ANZ235-250-254>256-280630-
/O.CAN.KBOX.SC.Y.0089.000000T0000Z-140728T2200Z/
/O.NEW.KBOX.SW.Y.0022.140728T1100Z-140728T2300Z/
RHODE ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
624 PM EDT SUN JUL 27 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 7 AM TO
7 PM EDT MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 7 AM TO
7 PM EDT MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ230>234-236-237-251-272330-
/O.CAN.KBOX.SC.Y.0089.000000T0000Z-140728T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
624 PM EDT SUN JUL 27 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 26, 1:51 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 26, 1:51 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
151 PM EDT SAT JUL 26 2014

.SYNOPSIS...
HIGH PRESSURE SOUTH OF NEW ENGLAND WILL PROVIDE DRY AND WARM WEATHER
TODAY.  LOW PRESSURE DEVELOPING OVER SOUTHEAST CANADA WILL RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS AT TIMES LATE TONIGHT INTO
SUNDAY AS ITS ATTENDING WARM FRONT APPROACHES. A COLD FRONT THEN
SWINGS ACROSS THE REGION MONDAY BRINGING MORE SHOWERS AND
THUNDERSTORMS. THE FRONT THEN LINGERS EAST OF THE MASSACHUSETTS
COAST THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
150 PM UPDATE... FORECAST ON TRACK FOR THIS AFTERNOON.
A FEW SPRINKLES FROM MID CLOUDS WERE OCCURRING ACROSS CT. THESE
WILL SLIDE EASTWARD INTO RI AND SOUTHEAST MA THIS AFTERNOON.
OTHERWISE MOST AREAS WILL REMAIN PARTLY SUNNY WITH HIGH
TEMPERATURES IN THE LOWER TO MID 80S AND SOUTH TO SOUTHWEST WINDS
GUSTING TO 10 TO 20 MPH AT TIMES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...

QUIET/DRY WEATHER PREVAILS MUCH OF THE NIGHT. HOWEVER LOW PRES EXITS
THE GREAT LAKES AND REORGANIZES OVER SOUTHEAST CANADA. ITS ATTENDING
WARM FRONT APPROACHES THE REGION FROM THE SOUTHWEST TOWARD MORNING.
PATCHY FOG AND LOW CLOUDS WILL LIKELY DEVELOP BEFORE SUNRISE SUNDAY
AHEAD OF THE FRONT ACROSS PORTIONS OF SOUTHERN NEW ENGLAND. GREATEST
RISK OF SHOWERS AND T-STORMS WILL BE OVER WESTERN PORTIONS OF CT/MA
AND TOWARD DAYBREAK SUNDAY. IT WILL BE A MILD NIGHT GIVEN SSW WINDS
ADVECTING HIGHER DEW PT AIR INTO THE AREA.

SUNDAY...

MODELS STRUGGLING WITH LOCATION AND TIMING OF WARM SECTOR SUNDAY.
00Z ECMWF AND 00Z GEFS INDICATING BETTER INSTABILITY/WARM SECTOR
AIRMASS ACROSS EASTERN NY AND WESTERN NEW ENGLAND WITH LESS
INSTABILITY OVER RI AND EASTERN MA. THIS IS LIKELY DUE TO WARM
FRONTAL CLOUDS AND PRECIP LINGERING ACROSS THIS REGION.  AT THIS
TIME RANGE LOOKS LIKE A PERIOD OF WARM FRONTAL CONVECTION DURING THE
MORNING FOLLOWED BY A RISK OF STRONG TSTMS LATER IN THE DAY ACROSS
WESTERN NEW ENGLAND GIVEN MAGNITUDE OF INSTABILITY AND DEEP LAYER
SHEAR. OF COURSE THIS IS PENDING PARTIAL CLEARING ACROSS WESTERN NEW
ENGLAND.

AS FOR THE MORNING AND EARLY AFTERNOON COULD BE AN ACTIVE WARM
FRONTAL PASSAGE AS MODELS SUGGEST MODEST SYNOPTIC SCALE LIFT
/MID AND UPPER LEVEL Q-VECTOR CONVERGENCE/ COMBINED WITH DEEP LAYER
MOISTURE AND INSTABILITY. QG FORCING WILL BE ENHANCED AS LFQ OF
UPPER LEVEL JET STREAK MOVES ACROSS SOUTHERN NEW ENGLAND. TOO EARLY
FOR MORE DETAILS GIVEN MODEL SPREAD HERE ON HANDLING WARM FRONTAL
PASSAGE.

NEVERTHELESS NOTICEABLY MORE HUMID AS DEW PTS CLIMB INTO THE 60S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
BIG PICTURE...

ONE THING CAN BE SAID ABOUT THE UPCOMING WEEK: ANY PACIFIC WEATHER
WILL BE REACHING THE ATLANTIC VIA THE SCENIC ROUTE. DEEP TROUGHS
OVER THE GULF OF ALASKA AND EASTERN NORTH AMERICA. MEANWHILE UPPER
RIDGES REBUILD OVER WESTERN NORTH AMERICA AND THE WEST ATLANTIC. A
SHORTWAVE MOVING THROUGH THIS FLOW MERGES WITH THE EASTERN NO-AM
TROUGH SUNDAY AND SWINGS ITS ENERGY ACROSS NEW ENGLAND MONDAY.
ANOTHER SHORTWAVE OVER THE CANADIAN ARCTIC DROPS SOUTH INTO THE
TROUGH AND MAINTAINS ITS POSITION TO OUR WEST THROUGH MIDWEEK. THE
TROUGH EJECTS NORTH THROUGH QUEBEC LATE IN THE WEEK...BUT LESS WELL
DEFINED LOW PRESSURE REMAINS OVER EASTERN NORTH AMERICA AT WEEK/S
END.  THIS MEANS THAT THE UPPER FLOW ALONG THE EAST COAST
WILL REMAIN S-SW TO N-NE THROUGH THE WEEK.

THE MASS FIELDS AND THERMAL FIELDS OF THE GFS AND ECMWF LOOK SIMILAR
IN OVERVIEW. SOME DIFFERENCES IN DETAILS EMERGE THURSDAY-FRIDAY. THE
SIMILARITY BUILDS CONFIDENCE IN THE OVERALL FLOW OF THE FORECAST.
THE LONGER RANGE DIFFERENCES IN DETAIL SUPPORT USING A BLEND OF THE
FORECAST DATA.

THE DAILIES...

SUNDAY NIGHT-MONDAY... SHORTWAVE MOVES THROUGH THE GREAT LAKES
SUNDAY NIGHT WITH SUPPORTING 100-KNOT JET. THIS APPROACHES THE COAST
OVERNIGHT SUPPORTING INCREASED UPPER VENTING/LIFT. MEANWHILE 30-40
KNOT SOUTHWEST LOW LEVEL JET FEEDS MOISTURE UP THE COAST ALONG WITH
LOW LEVEL ISENTROPIC LIFT. WILL BUILD POPS OVERNIGHT ACROSS ALL OF
THE FORECAST AREA WITH PEAK VALUES IN THE LIKELY RANGE. ON MONDAY
WITH UPPER JET NOSE OVER THE REGION AND COOLING TEMPS ALOFT AS THE
TROUGH MOVES INTO NEW ENGLAND...EXPECT SUFFICIENT DESTABILIZATION
FOR A SECOND ROUND OF PRECIP/CONVECTION ESPECIALLY IN THE AFTERNOON
N AND W OF I-95.

PRECIPITABLE WATER VALUES REACH 1.75-2 INCHES SUNDAY NIGHT...AND
SHOULD LINGER NEAR 1.5 INCHES MONDAY. POTENTIAL FOR LOCALLY HEAVY
DOWNPOURS/POOR DRAINAGE FLOODING.

SHORTWAVE LIFTS NORTH MONDAY NIGHT. SURFACE REFLECTION OF THIS
FEATURE ALSO PULLS NORTH/NORTHEAST. MODELS SHOW THIS SURFACE LOW
PULLING THE COLD FRONT THROUGH OUR AREA MONDAY AFTERNOON/EARLY
NIGHT. SO PCPN SHOULD DIMINISH MONDAY NIGHT.

TUESDAY... SECOND SHORTWAVE DEEPENS THE MAIN UPPER TROUGH TO OUR
WEST. THIS WILL ALSO HOLD THE UPPER JET IN PLACE WITH ENTRANCE
REGION OVER NEW ENGLAND. CONTINUED COOLING ALOFT. LOW
CONFIDENCE...BUT ENOUGH FACTORS IN FAVOR OF SHOWERS/TSTMS TO
MAINTAIN CHANCE POPS IN SRN NH/EASTERN MASS WHERE THE UPPER DYNAMICS
ARE BEST.

WEDNESDAY THROUGH FRIDAY... WITH THE TROUGH AND ATLANTIC RIDGE
REMAINING IN POSITION...EXPECT THE COLD FRONT TO LINGER EAST OF OUR
AREA WITH SHOWERS OVER THE OCEAN. ON FRIDAY AS THE BULK OF THE
TROUGH LIFTS NORTH THROUGH CANADA LEAVING A MUCH WEAKER UPPER FLOW
OVER EASTERN NORTH AMERICA...EXPECT THE OCEAN RIDGE TO NUDGE
WESTWARD AND SHIFT THE UPPER FLOW WEST. THIS WILL BRING THE STALLED
FRONT CLOSER TO THE COAST AND BRING AN INCREASED CHANCE OF SHOWERS
TO THE CAPE AND ISLANDS...POSSIBLY TO THE COASTAL PLAIN. WILL SHOW
CHANCE POPS IN THESE AREAS ON FRIDAY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

CIGS AND VSBYS MAINLY A BLEND OF GFS AND ITS MAVMOS OUTPUT.

SHORT TERM /THIS AFTERNOON THROUGH SUNDAY/...HIGH CONFIDENCE
THROUGH THIS EVENING THEN LOWERING CONFIDENCE LATE TONIGHT INTO
SUNDAY ON SPECIFIC TIMING OF LOWER CIGS/VSBYS ASSOCIATED WITH
SHOWERS/T-STORMS.

THIS AFTERNOON...VFR CONDITIONS. COULD SEE A FEW SPRINKLES IN
CT...RI...AND SOUTHEAST MA. SW WINDS 15-20 KT WITH A FEW GUSTS UP
TO 25 KT POSSIBLE OVER SOUTHEAST MA.

TONIGHT...DRY WITH VFR TO START THEN LOWERING TO MARGINAL VFR/MVFR
TOWARD MORNING ALONG WITH A LOW PROB OF IFR CIGS WELL INLAND.
SCATTERED SHOWERS AND T-STORMS ENTER WESTERN NEW ENGLAND LATE.

SUNDAY...MARGINAL MVFR/VFR IN SCATTERED SHOWERS AND T-STORMS...
MOST NUMEROUS IN THE MORNING.

KBOS TAF...HIGH CONFIDENCE THROUGH THIS EVENING THEN LOWER
CONFIDENCE ON EXACT TIMING OF SHOWERS/T-STORMS LATE TONIGHT INTO
SUNDAY. MODEST SW WIND TODAY WITH SPEEDS OF 15-20 KT.

KBDL TAF...HIGH CONFIDENCE THRU THIS EVENING THEN LOWER CONFIDENCE
ON EXACT TIMING OF SHOWERS/T-STORMS LATE TONIGHT INTO SUNDAY.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...MODERATE CONFIDENCE.

SUNDAY NIGHT-MONDAY... VFR BUT WITH AREAS OF MVFR IN SHOWERS/TSTMS.
AREAS OF IFR/LIFR IN LATE NIGHT/EARLY MORNING FOG ESPECIALLY ALONG
THE SOUTH COAST.

TUESDAY...VFR BUT WITH SCATTERED MVFR IN SHOWERS/TSTMS MAINLY SRN
NEW HAMPSHIRE AND EASTERN MASS.

WEDNESDAY...VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THIS AFTERNOON THROUGH SUNDAY...HIGH CONFIDENCE INTO
THIS EVENING AND THEN LOWERING CONFIDENCE LATER TONIGHT INTO
SUNDAY REGARDING TIMING AND AREAL COVERAGE OF SHOWERS/T-STORMS.

THIS AFTERNOON...ANOTHER NICE BOATING DAY WITH DRY WEATHER AND
GOOD VSBY. ONLY WRINKLE WILL BE MODEST SW WINDS 15-20 KT WITH A
FEW GUSTS NEAR SHORE POSSIBLY APPROACHING 25 KT. HELD OFF ON A
SMALL CRAFT ADVISORY AS MOST LOCATIONS WILL HAVE WINDS LESS THAN
25 KT.

TONIGHT...QUIET TO START BUT AN APPROACHING WARM FRONT WILL LEAD TO
PATCHY FOG/LOW CLOUDS REDUCING VSBY TOWARD DAYBREAK SUNDAY. LOW RISK
OF SHOWERS/T-STORMS TOWARD SUNRISE SUNDAY.

SUNDAY...SW WINDS 15-20 KT WITH A LOW RISK OF GUSTS TO 25 KT. SCT
SHOWERS/T-STORMS POSSIBLE AS WELL. TODAY DEFINITELY THE BETTER OF
THE TWO WEEKEND DAYS.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...MODERATE CONFIDENCE.

SUNDAY NIGHT-MONDAY...INCREASING SOUTHWEST WINDS ESPECIALLY ON
MONDAY AS A COLD FRONT APPROACHES. WINDS MAY REACH 25 KNOTS AT
TIMES. THE STEADY SOUTHWEST FLOW SHOULD BUILD SEAS WITH 5-8 FEET ON
THE EXPOSED WATERS. WARM HUMID AIR OVER THE WATERS WILL LEAD TO LOW
VSBYS IN AREAS OF FOG. SHOWERS AND THUNDERSTORMS POSSIBLE WITH GUSTY
WINDS AND LOCALLY HEAVY RAIN.  A SMALL CRAFT ADVISORY MAY BE NEEDED
DURING THIS PERIOD.

TUESDAY...THE COLD FRONT MOVES ACROSS THE EASTERN WATERS WITH A
CONTINUED CHANCE OF A SHOWER/THUNDERSTORM. WINDS WILL BE LIGHTER
THAN MONDAY...STARING SOUTHWEST AND EVENTUALLY SHIFTING TO
NORTHWEST. CONTINUED 5-6 FOOT SEAS ON THE OUTER WATERS.  A SMALL
CRAFT ADVISORY MAY BE NEEDED ON SOME OF THE WATERS.

WEDNESDAY...LIGHTER WINDS AND SEAS AS HIGH PRESSURE BUILDS OVER THE
WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/NOCERA
NEAR TERM...FIELD
SHORT TERM...NOCERA
LONG TERM...WTB
AVIATION...WTB/NOCERA/FIELD
MARINE...WTB/NOCERA/FIELD
Hazardous weather outlook, Jul 26, 3:55 AM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
355 AM EDT SAT JUL 26 2014

ANZ234-CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-270800-
BUZZARDS BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
355 AM EDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL
WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. SOME
THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS...AS WELL AS LOCALLY
HEAVY DOWNPOURS AND POOR DRAINAGE FLOODING.

AREAS OF DENSE FOG ARE POSSIBLE EARLY EACH MORNING SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>233-235>237-250-251-254>256-270800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
355 AM EDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG WIND GUSTS FROM THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH
TUESDAY.

POOR VISIBILITY IN DENSE FOG IS POSSIBLE EARLY EACH MORNING SUNDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

Nearby

Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.